Alert archive / Utah / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Salt Lake City, UT

February 17, 2011

NWS Salt Lake City, UT issued this winter storm watch at Feb 17, 2011, 8:23 PM MST. It took effect at Feb 19, 2011, 4:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 8:23 PM MST (03:23 UTC)
In effect from
Feb 19, 2011, 4:00 AM MST
Expired
Feb 18, 2011, 3:54 PM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WWUS45 KSLC 180323
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
823 PM MST THU FEB 17 2011

...ANOTHER WINTER STORM FOR UTAHS MOUNTAINS...

.THE NEXT IN A SERIES OF STORMS WILL CROSS THE REGION SATURDAY
BRINGING HEAVY SNOW AND STRONG WINDS TO THE SOUTHERN AND CENTRAL
UTAH MOUNTAINS.

UTZ009-010-517-518-181200-
/O.NEW.KSLC.WS.A.0002.110219T1100Z-110220T0500Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD...
COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
823 PM MST THU FEB 17 2011

...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM EARLY SATURDAY
MORNING THROUGH SATURDAY EVENING.

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH
  PLATEAU...BOOK CLIFFS...AND THE CENTRAL AND SOUTHERN MOUNTAINS
  OF UTAH.

* SNOW ACCUMULATIONS: GENERALLY ONE TO TWO FEET...WITH THE GREATEST
  AMOUNTS LIKELY TO BE ON THE SOUTHERN SLOPES OF THE PINE VALLEY
  MOUNTAINS.

* TIMING: DEVELOPING EARLY SATURDAY MORNING...BECOMING HEAVY AT
  TIMES THROUGHOUT THE DAY BEFORE TAPERING OFF DURING THE LATE
  EVENING HOURS.

* WINDS: SOUTHERLY WINDS IN EXCESS OF 60 MPH ON THE RIDGETOPS.

* IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME
  SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
653 
WWUS45 KSLC 181135
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
435 AM MST FRI FEB 18 2011

...WINTER STORM TAKE AIM ON UTAHS MOUNTAINS THIS WEEKEND...

.A LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST WILL MOVE EAST
ACROSS THE SOUTHERN GREAT BASIN THIS WEEKEND. HEAVY SNOWS WILL
DEVELOP ACROSS THE SOUTHERN MOUNTAINS LATE FRIDAY NIGHT...THEN
SPREAD NORTH IN THE NORTHERN MOUNTAINS ON SATURDAY. WIDESPREAD
HEAVY SNOW WILL CONTINUE INTO SATURDAY NIGHT...THEN TAPER OFF SUNDAY.

UTZ008-181900-
/O.EXB.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/
WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...ALTA...BRIGHTON
435 AM MST FRI FEB 18 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT. 

* AFFECTED AREA: THE WASATCH MOUNTAINS SOUTH OF I-80.

* SNOW ACCUMULATIONS: GENERAL ACCUMULATIONS OF 8 TO 12 INCHES...
  WITH AMOUNTS APPROACHING 18 INCHES ALONG SOUTH FACING SLOPES.

* TIMING: SNOW WILL SPREAD NORTH ACROSS THE AREA BEGINNING LATE
  FRIDAY NIGHT...WITH ACCUMULATING SNOW DEVELOPING EARLY SATURDAY
  MORNING. SNOW WILL BE HEAVY AT TIMES SATURDAY AFTERNOON THROUGH
  SATURDAY NIGHT. SNOW WILL GRADUALLY TAPER OFF SUNDAY. 

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH...WITH RIDGETOP WINDS
  APPROACHING 60 MPH.

* IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME
  SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

UTZ009-010-517-518-181900-
/O.EXT.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD...
COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
435 AM MST FRI FEB 18 2011

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT. 

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU...
  BOOK CLIFFS...AND THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. 

* SNOW ACCUMULATIONS: GENERALLY ONE TO TWO FEET...WITH AMOUNTS
  APPROACHING 30 INCHES ALONG THE SOUTHERN SLOPES OF THE PINE
  VALLEY MOUNTAINS.

* TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN TURN HEAVY OVER
  THE SOUTHERN MOUNTAINS EARLY SATURDAY MORNING. HEAVY SNOW WILL
  SPREAD INTO THE CENTRAL AND NORTHEAST UTAH MOUNTAINS LATER
  SATURDAY MORNING. SNOW WILL REMAIN HEAVY THROUGH SATURDAY
  NIGHT...THEN TAPER OFF ON SUNDAY. 

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 60
  MPH ALONG THE RIDGETOPS.

* IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME
  SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
284 
WWUS45 KSLC 181138 CCA
WSWSLC

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
437 AM MST FRI FEB 18 2011

...WINTER STORM TAKES AIM ON UTAHS MOUNTAINS THIS WEEKEND...

.A LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST WILL MOVE EAST
ACROSS THE SOUTHERN GREAT BASIN THIS WEEKEND. HEAVY SNOWS WILL
DEVELOP ACROSS THE SOUTHERN MOUNTAINS LATE FRIDAY NIGHT...THEN
SPREAD NORTH IN THE NORTHERN MOUNTAINS ON SATURDAY. WIDESPREAD
HEAVY SNOW WILL CONTINUE INTO SATURDAY NIGHT...THEN TAPER OFF SUNDAY.

UTZ008-181915-
/O.EXB.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/
WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...ALTA...BRIGHTON
437 AM MST FRI FEB 18 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT. 

* AFFECTED AREA: THE WASATCH MOUNTAINS SOUTH OF I-80.

* SNOW ACCUMULATIONS: GENERAL ACCUMULATIONS OF 8 TO 12 INCHES...
  WITH AMOUNTS APPROACHING 18 INCHES ALONG SOUTH FACING SLOPES.

* TIMING: SNOW WILL SPREAD NORTH ACROSS THE AREA BEGINNING LATE
  FRIDAY NIGHT...WITH ACCUMULATING SNOW DEVELOPING EARLY SATURDAY
  MORNING. SNOW WILL BE HEAVY AT TIMES SATURDAY AFTERNOON THROUGH
  SATURDAY NIGHT. SNOW WILL GRADUALLY TAPER OFF SUNDAY. 

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH...WITH RIDGETOP WINDS
  APPROACHING 60 MPH.

* IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME
  SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

UTZ009-010-517-518-181915-
/O.EXT.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD...
COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
437 AM MST FRI FEB 18 2011

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT. 

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU...
  BOOK CLIFFS...AND THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. 

* SNOW ACCUMULATIONS: GENERALLY ONE TO TWO FEET...WITH AMOUNTS
  APPROACHING 30 INCHES ALONG THE SOUTHERN SLOPES OF THE PINE
  VALLEY MOUNTAINS.

* TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN TURN HEAVY OVER
  THE SOUTHERN MOUNTAINS EARLY SATURDAY MORNING. HEAVY SNOW WILL
  SPREAD INTO THE CENTRAL AND NORTHEAST UTAH MOUNTAINS LATER
  SATURDAY MORNING. SNOW WILL REMAIN HEAVY THROUGH SATURDAY
  NIGHT...THEN TAPER OFF ON SUNDAY. 

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 60
  MPH ALONG THE RIDGETOPS.

* IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME
  SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
356 
WWUS45 KSLC 182039
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
139 PM MST FRI FEB 18 2011

...WINTER STORM TAKES AIM ON UTAHS MOUNTAINS THIS WEEKEND...

.A LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST WILL MOVE EAST
ACROSS THE SOUTHERN GREAT BASIN THIS WEEKEND. HEAVY SNOWS WILL
DEVELOP ACROSS THE SOUTHERN MOUNTAINS LATE FRIDAY NIGHT...THEN
SPREAD NORTH IN THE NORTHERN MOUNTAINS ON SATURDAY. WIDESPREAD
HEAVY SNOW WILL CONTINUE INTO SATURDAY NIGHT...THEN TAPER OFF
SUNDAY.

UTZ008>010-517-518-190100-
/O.CON.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...
SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH...
BRYCE CANYON
139 PM MST FRI FEB 18 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT. 

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU...
  BOOK CLIFFS...AND THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. 

* SNOW ACCUMULATIONS: GENERALLY ONE TO TWO FEET...WITH AMOUNTS 
  APPROACHING 30 INCHES ALONG THE SOUTHERN SLOPES OF THE PINE 
  VALLEY MOUNTAINS.

* TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN TURN HEAVY OVER 
  THE SOUTHERN MOUNTAINS EARLY SATURDAY MORNING. HEAVY SNOW 
  WILL SPREAD INTO THE CENTRAL AND NORTHEAST UTAH MOUNTAINS 
  LATER SATURDAY MORNING. SNOW WILL REMAIN HEAVY THROUGH 
  SATURDAY NIGHT...THEN TAPER OFF ON SUNDAY.

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING
  60 MPH ALONG THE RIDGETOPS. 

* IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME 
  SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE 
  AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
952 
WWUS45 KSLC 182254
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
354 PM MST FRI FEB 18 2011

...WINTER STORM TO IMPACT UTAH THIS WEEKEND...

.A LOW PRESSURE SYSTEM ALONG THE WEST COAST WILL MOVE EAST ACROSS
THE SOUTHERN GREAT BASIN THIS WEEKEND. HEAVY SNOW WILL DEVELOP
ACROSS THE SOUTHERN MOUNTAINS AND HIGHER VALLEYS OF SOUTHERN UTAH
LATE TONIGHT...THEN SPREAD NORTH INTO THE NORTHERN MOUNTAINS ON
SATURDAY. THE HEAVY SNOW WILL CONTINUE INTO SATURDAY NIGHT...THEN
TAPER OFF SUNDAY.

UTZ517-518-190600-
/O.UPG.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/
/O.NEW.KSLC.WS.W.0002.110219T0900Z-110220T1400Z/
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE...
LOA...PANGUITCH...BRYCE CANYON
354 PM MST FRI FEB 18 2011

...WINTER STORM WARNING IN EFFECT FROM 2 AM SATURDAY TO 7 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 2 AM
SATURDAY TO 7 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA: THE SOUTHERN AND CENTRAL MOUNTAINS OF UTAH.

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF ONE TO TWO FEET
  CAN BE EXPECTED...WITH AMOUNTS APPROACHING 30 INCHES ALONG THE
  SOUTHERN SLOPES OF THE PINE VALLEY MOUNTAINS.

* TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN TURN HEAVY OVER
  THE SOUTHERN MOUNTAINS EARLY SATURDAY MORNING. HEAVY SNOW WILL
  SPREAD INTO THE CENTRAL MOUNTAINS LATER SATURDAY MORNING. THE
  SNOW WILL REMAIN HEAVY INTO SATURDAY NIGHT...THEN TAPER OFF
  SUNDAY MORNING.

* IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME
  SNOWPACKED SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

UTZ009-010-190600-
/O.UPG.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/
/O.NEW.KSLC.WS.W.0002.110219T1200Z-110220T1400Z/
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD
354 PM MST FRI FEB 18 2011

...WINTER STORM WARNING IN EFFECT FROM 5 AM SATURDAY TO 7 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5
AM SATURDAY TO 7 AM MST SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU AND
  BOOK CLIFFS.

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF ONE TO TWO FEET
  CAN BE EXPECTED.

* TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN TURN HEAVY
  SATURDAY MORNING. THE SNOW WILL REMAIN HEAVY THROUGH SATURDAY
  NIGHT...THEN TAPER OFF SUNDAY MORNING.

* IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME
  SNOWPACKED SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

UTZ008-190600-
/O.UPG.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/
/O.NEW.KSLC.WW.Y.0009.110219T1200Z-110221T0400Z/
WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...ALTA...BRIGHTON
354 PM MST FRI FEB 18 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 9 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 AM
SATURDAY TO 9 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA: THE SOUTHERN WASATCH MOUNTAINS.

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 10 TO 16 INCHES
  CAN BE EXPECTED.

* TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN BECOME LOCALLY
  HEAVY AT TIMES ALONG SOUTH-FACING SLOPES SATURDAY AND SATURDAY
  NIGHT. PERIODS OF HEAVY SNOW WILL CONTINUE THROUGH SUNDAY WITH
  WEST-FACING SLOPES BEING FAVORED. THE SNOW WILL TAPER OFF SUNDAY
  NIGHT.

* IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME
  SNOWPACKED SATURDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS.
USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

UTZ016-020-190600-
/O.NEW.KSLC.WW.Y.0009.110219T0900Z-110220T1400Z/
SOUTHWEST UTAH-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...KANAB...
ESCALANTE
354 PM MST FRI FEB 18 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 7 AM
MST SUNDAY ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY ABOVE 5500 FEET FOR SNOW...WHICH IS IN
EFFECT FROM 2 AM SATURDAY TO 7 AM MST SUNDAY.

* AFFECTED AREA: THE SOUTHWEST AND SOUTH-CENTRAL UTAH VALLEYS
  ABOVE 5500 FEET.

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES
  CAN BE EXPECTED.

* TIMING: RAIN AND SNOW WILL DEVELOP LATE TONIGHT...THEN TURN
  HEAVY SATURDAY MORNING BEFORE CHANGING TO ALL SNOW DURING THE
  DAY. THE SNOW WILL GRADUALLY TAPER OFF LATE SATURDAY NIGHT.

* SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE NEAR 6000 FEET...THEN
  GRADUALLY LOWER TO NEAR 4000 FEET BY LATE SATURDAY AFTERNOON.

* IMPACTS: THE SNOW WILL RESULT IN WINTER DRIVING CONDITIONS ALONG
  PORTIONS OF I-15 AND HIGHWAY 89 IN SOUTHWEST AND SOUTH-CENTRAL
  UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS.
USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Feb 17, 3:25 PM MST, 4 hours 58 minutes earlier.

Area forecast discussion, Feb 17, 3:25 PM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
325 PM MST THU FEB 17 2011

.SYNOPSIS...SOUTHERLY FLOW WILL REMAIN OVER THE AREA FOR THE NEXT
FEW DAYS. THE NEXT PACIFIC STORM SYSTEM WILL STRENGTHEN ALONG THE
CALIFORNIA COAST THE NEXT COUPLE OF DAYS...THEN EJECT EAST
NORTHEAST THROUGH THE GREAT BASIN LATE IN THE WEEKEND.

&&

.DISCUSSION...THE FORECAST AREA HAS RETURNED TO A SOUTHERLY FLOW
ALOFT IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH YESTERDAY.
THAT FRONT REMAINS STALLED OVER CENTRAL UTAH BUT HAS WEAKENED
CONSIDERABLY. LINGERING SHOWER ACTIVITY APPEARS TO BE MINIMAL...SO
HAVE GONE AHEAD AND CANCELED ANY REMAINING WINTER WEATHER
HIGHLIGHTS. ALSO LOWERED POPS SIGNIFICANTLY FOR THIS EVENING TO
ACCOUNT FOR THIS TREND.

THE TROUGH CURRENTLY OVER THE PACIFIC NORTHWEST COAST IS EXPECTED
TO DIVE SOUTH TO THE CALIFORNIA COAST TOMORROW THROUGH EARLY
SATURDAY...COMBINING WITH A SECOND WAVE MOVING ONSHORE ON
SATURDAY. MODELS CONTINUE TO AGREE THAT THIS BROAD TROUGH WILL
TRACK ACROSS NORTHERN ARIZONA/SOUTHERN UTAH SATURDAY AND
SUNDAY...BRINGING WIDESPREAD PRECIP TO MUCH OF THE STATE. LARGEST
ACCUMULATIONS SHOULD BE OVER THE SOUTH...COINCIDENT WITH THE BEST
FORCING. HOWEVER...COLD POOL INSTABILITY WILL ALLOW FOR A LOT OF
COVERAGE OF PRECIP ACROSS THE NORTH AS WELL. WITH THE GOOD
AGREEMENT AND RUN-TO-RUN CONSISTENCY...CONFIDENCE IS HIGH THAT
SOME AREAS WILL SEE SIGNIFICANT PRECIP WITH THIS SLOW MOVING
SYSTEM. HOWEVER...SOME UNCERTAINTY REMAINS WITH RESPECT TO THE
EXTENT OF THE IMPACT. THEREFORE...HAVE HELD OFF ON ISSUING A WATCH
AT THIS TIME.

MODELS BOTH SHOW BRIEF RIDGING DEVELOPING ON MONDAY BEHIND THE
TROUGH AND AN UNSETTLED PATTERN CONTINUING WELL INTO NEXT WEEK.
12Z RUNS ARE SHOWING A BIT MORE AGREEMENT THAN MODEL RUNS
YESTERDAY...AS BOTH THE EC AND GFS INDICATE A PACIFIC NORTHWEST
TROUGH DIGGING SOUTH APPROXIMATELY MIDWEEK. HOWEVER...THE EC KEEPS
THIS SYSTEM FARTHER WEST THAN THE GFS...SO THE GFS WOULD BRING
MORE SIGNIFICANT PRECIP AND COLDER TEMPERATURES THAN THE GFS
SOLUTION. BOTH DROP A SECONDARY TROUGH DOWN BEHIND THIS TROUGH FOR
FRIDAY...BRINGING ADDITIONAL PRECIP AND COLD AIR...THOUGH
TEMPERATURES IN THE EC SOLUTION ARE MUCH COLDER THAN THE GFS.

&&

.AVIATION...SOUTHERLY WINDS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS AT THE SLC TERMINAL. LOW CEILINGS DID NOT MATERIALIZE THIS
AFTERNOON...AND EXPECT THAT CIGS WILL REMAIN ABOVE 7000 FEET
OVERNIGHT. HOWEVER...THERE IS STILL A 25 PERCENT CHANCE THAT CIGS
BETWEEN 6000 AND 7000 FEET WILL DEVELOP AT THE TERMINAL BEFORE 02Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...TRAPHAGAN
AVIATION...HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Feb 17, 3:30 PM MST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MST THU FEB 17 2011

UTZ001>016-019>021-517-518-WYZ021-182230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
330 PM MST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM SYSTEM THAT AFFECTED THE STATE YESTERDAY HAS NOW EXITED
THE REGION. SKIES WILL GRADUALLY CLEAR TONIGHT...WITH ANY
LINGERING SNOW SHOWERS ENDING DURING THE EVENING HOURS. PATCHY FOG COULD
DEVELOP IN SOME OF THE HIGHER NORTHERN VALLEYS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM STRENGTHENING ALONG THE CALIFORNIA COAST FRIDAY
THROUGH SATURDAY WILL BE THE NEXT MAJOR STORM SYSTEM TO AFFECT
UTAH. THIS STORM WILL TAKE AIM ON SOUTHERN UTAH...WITH THE LEADING
EDGE OF THE PRECIPITATION REACHING EXTREME SOUTHWEST UTAH BY
SATURDAY MORNING. A PROLONGED PERIOD OF RAIN AND SNOW SATURDAY THROUGH
SUNDAY NIGHT WILL RESULT IN HEAVY SNOW FOR THE SOUTHERN AND
CENTRAL MOUNTAINS. THE LOWER VALLEYS OF SOUTHWEST UTAH WILL SEE
SUBSTANTIAL RAINFALL THROUGH THE WEEKEND. RUNOFF COULD BE HEAVY...
RESULTING IN HEIGHTEN STREAMFLOWS ALONG THE MAJOR WATERWAYS IN
WASHINGTON COUNTY. FLOODING IS NOT ANTICIPATED AT THIS TIME.
SIGNIFICANT SNOW IS ALSO POSSIBLE FOR THE MOUNTAINS OF NORTHERN
UTAH...WITH THE BEST CHANCE OCCURRING SATURDAY NIGHT.

MONDAY THROUGH EARLY TUESDAY SHOULD BE RELATIVELY DRY WITH
TEMPERATURES CLIMBING A BIT UNDER A GRADUALLY WARMING SOUTHWEST
FLOW ACROSS THE GREAT BASIN. THE NEXT PACIFIC STORM SYSTEM IS
EXPECTED TO IMPACT THE REGION BEGINNING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:54 PM MSTWinter Storm WarningSLC53 hr
Feb 18, 3:54 PM MSTWinter Weather AdvisorySLC60 hr

Nearby

Winter Storm Watches in Utah, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.